MAUDE Adverse Event Report: COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G52939
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an angioplasty procedure under general anesthesia, the tip of an approach hydro st microwire wire guide separated in the patient.The wire separated as the user was performing subintimal crossing of the occluded dorsalis pedis artery.The wire was unable to be retrieved.Per the physician, the wire will not cause any clinical consequences, as the dorsalis pedis artery is already occluded.The procedure was completed; however, angioplasty failed due to the patient's complex peripheral artery disease.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 27oct2023.Access was obtained in the femoral artery.The anatomy was heavily calcified and the dorsalis pedis artery was 80% occluded.The wire was not altered prior to use.Resistance was not felt upon insertion of the wire and the wire was not manipulated/pulled backward through the needle or any other metal instrument.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an angioplasty procedure under general anesthesia, the tip of an approach hydro st microwire wire guide separated in the patient.The wire separated as the user was performing subintimal crossing of the occluded dorsalis pedis artery.The wire was unable to be retrieved.Per the physician, the wire will not cause any clinical consequences, as the dorsalis pedis artery is already occluded.The procedure was completed; however, angioplasty failed due to the patient's complex peripheral artery disease.Additional information was received (b)(6) 2023.Access was obtained in the femoral artery.The anatomy was heavily calcified and the dorsalis pedis artery was 80% occluded.The wire was not altered prior to use.Resistance was not felt upon insertion of the wire and the wire was not manipulated/pulled backward through the needle or any other metal instrument.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The wire was unraveled near the distal end, beginning approximately 297-centimeters from the proximal end.A small non-unraveled portion at the distal end measured 2.5-centimeters.One millimeter of unraveled wire was sticking out from the distal end of the non-unraveled section, and the distal tip of the wire was missing.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu warns that the wire is a delicate instrument and says that forceful angulation should be avoided.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event, as the anatomy was heavily calcified, the patient had complex peripheral artery disease, and the wire separated as it was being used for subintimal crossing of an eighty percent occluded artery.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Udi related data quality updates only.Correction: d4.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
APPROACH HYDRO ST MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17986636
Report Number1820334-2023-01424
Device Sequence Number12803635
Product Code DQX
UDI-Device Identifier00827002529397
UDI-Public(01)00827002529397(17)240918(10)15559857
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K091385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2024
Device Model NumberG52939
Device Catalogue NumberHMW-14-300-ST
Device Lot Number15559857
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer10/27/2023
01/08/2024
08/06/2024
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date11/02/2023
01/19/2024
08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2MM X 8CM 0.14" ARMADA BALLOON.; DESTINATION 6 FR 45CM SHEATH.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown